Alert archive / Nebraska / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 142, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jun 15, 2004, 9:19 PM CDT for Logan County, Nebraska. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 15, 2004, 9:19 PM CDT (02:19 UTC)
- Expired
- Jun 15, 2004, 10:00 PM CDT
- In force
- 41 min
- Issued by
- NWS North Platte, NE
- Area
- Counties, with a storm outline in the text
County Logan County, NE
The radar
The North Platte radar (KLNX), 40 km from the middle of the area, began a volume at 02:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 15, 6:30 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 2.3 hours before the alert went out and 53 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2251 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 2090 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 70 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.7
The text
As transmitted, in the capitals the NWS used until 2016.
347 WUUS53 KLBF 160219 SVRLBF NEC113-160300- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 919 PM CDT TUE JUN 15 2004 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... LOGAN COUNTY IN WEST CENTRAL NEBRASKA * UNTIL 1000 PM CDT * AT 913 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED 10 MILES SOUTHWEST OF STAPLETON...AND MOVING NORTH AT 5 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... 7 MILES WEST OF STAPLETON AROUND 1000 PM CDT REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE. LAT...LON 4172 10069 4140 10070 4143 10029 4174 10028 $$ JWS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 2:28 PM CDT, 6 hours 51 minutes earlier.
Area forecast discussion, Jun 15, 2:28 PM CDT, 6 hours 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 228 PM CDT TUE JUN 15 2004 .DISCUSSION... SFC FRONT AND OUTFLOW BOUNDARY LIFTING NORTH FROM OVERNIGHT MCS HAVE CAUSED CONVERGENCE AND WEAK TOWERING CU TO FORM FROM CNTRL GARDEN CO THROUGH VTN. THIS COULD BE A FOCUS FOR SEVER STORM BY LATE AFTERNOON. 18Z LBF SOUNDING MODIFIED SHOWS CAPES TO AROUND 2500 J/KG BUT MARGINAL DEEP LAYER SHEAR TO FAVOR MULTICELL STORMS RATHER THAN SUPERCELLS. NICE WAVE LIFTING NORTHEAST FORM NRN AZ/NM AIDING CONSIDERABLE EARLY AFTN CONVECTION IN CO. THIS BEGAN EARLIER THIS MORNING AND IS A GOOD INDICATION OF A RATHER STRONG WAVE AND NOT DIURNALLY DRIVEN GIVEN TIME OF DAY. THIS WAVE FORECAST SIMILARLY BY THE ETA/GFS TO INTERACT WITH STALLED OUT SFC FRONT FROM NEAR IML TO LBF TO BUB. AN MCS WILL LIKELY FORM IN NERN CO AND EXPAND NORTHEASTWARD ALONG AND NORTH OF FRONT. HAVE RAISED POPS TO LIKELY FOR SRN TWO THIRDS OF FA. HEAVY RAINFALL AND POSSIBLE LOCALIZED FLOODING ARE POSSIBLE. HOWEVER GIVER VERY HIGH FFG VALUES...NO NEED FOR A FFA. MCS WILL LIKELY LINGER THROUGH NOON WED IN THE EAST WITH SOME LINGER SHOWERS POSSIBLE IN THE WEST INTO THE AFTERNOON. WED HIGHS MUCH COOLER IN THE MID 60S. FRONT GETS DISPLACED FURTHER SOUTH FOR WED NIGHT WITH BEST CHCS TO OUR SOUTH. CONTINUED COOL THU WITH LOWER 70S THROUGHOUT. RAIN CHC RETURN THU NIGHT THROUGH FRIDAY NIGHT AS UPPER TROUGH DROPS SOUTH FROM CANADA AND SFC LOW/FRONT DEVELOP ACROSS ERN CO INTO KS. && .EXTENDED...CONTINUE TO PREFER THE LESS AMPLIFIED TROUGH FROM THE NRN PLAINS INTO THE GREAT LAKES AS WELL AS THE LOBE EXTENDED WESTWARD INTO THE PAC NW. THIS IS IN GENERAL AGREEMENT BY THE 06Z GFS/00Z CANADIAN/UKMET/ECMWF. THIS SOLUTION WOULD KEEP AREA IN A MORE ZONAL REGIME AND SEASONABLE TEMPERATURES AS OPPOSED TO THE 00Z/15TH GFS RUN OF NW FLOW AND SLIGHTLY COOLER TEMPS. REGARDING PRECIP...PREFER TO KEEP FCST DRY SATURDAY THROUGH TUESDAY. && .LBF...WATCHES/WARNINGS/ADVISORIES...NONE. && KAR
Hazardous weather outlook, Jun 15, 3:33 PM CDT, 5 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 333 PM CDT TUE JUN 15 2004 NEZ004>010-022>029-035>038-056>059-069>071-094-160217- ARTHUR-BLAINE-BOYD-BROWN-CHASE-CUSTER-DEUEL-EASTERN CHERRY-FRONTIER- GARDEN-GARFIELD-GRANT-HAYES-HOLT-HOOKER-KEITH-KEYA PAHA-LINCOLN- LOGAN-LOUP-MCPHERSON-PERKINS-ROCK-SHERIDAN-THOMAS-WESTERN CHERRY- WHEELER- INCLUDING THE CITIES OF...AINSWORTH...ARNOLD...ARTHUR...BASSETT... BIG SPRINGS...BREWSTER...BROKEN BOW...BURWELL...CHAPPELL...CURTIS... GORDON...GRANT...HAY SPRINGS...HAYES CENTER...IMPERIAL...MULLEN... NORTH PLATTE...ONEILL...OGALLALA...OSHKOSH...RUSHVILLE...SPENCER... SPRINGVIEW...STAPLETON...TAYLOR...THEDFORD...TRYON AND VALENTINE 333 PM CDT TUE JUN 15 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT AS TWO SYSTEM WILL MOVE ACROSS THE REGION. FIRST A COLD FRONT WILL MOVE ACROSS NORTH CENTRAL NEBRASKA WITH A SLIGHT CHANCE FOR THUNDERSTORMS TO DEVELOP...MAINLY NORTH AND EAST OF NORTH PLATTE. THEN...OVERNIGHT THUNDERSTORMS ARE LIKELY ACROSS THE ENTIRE OUTLOOK AREA AS AN UPPER LEVEL DISTURBANCE MOVE NORTHEAST OUT OF COLORADO ACROSS WESTERN NEBRASKA. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A CHANCE FOR THUNDERSTORMS CONTINUES FOR WEDNESDAY AS THE UPPER LEVEL DISTURBANCE WILL BE SLOW TO EXIT THE REGION. HOWEVER...SEVERE THUNDERSTORMS ARE EXPECTED TO REMAIN EAST OF THE OUTLOOK AREA. ANOTHER WAVE OF ENERGY WILL RIDE ACROSS THE PLAINS ON FRIDAY...WITH THE CHANCE FOR THUNDERSTORMS...HOWEVER IT IS TOO EARLY TO DETERMINE IF ANY OF THESE THUNDERSTORMS MAY BECOME SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TONIGHT. MASEK
In the hours before
Local storm report, Jun 15, 8:34 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
834 PM CDT TUE JUN 15 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0833 PM HAIL 6 SW ALMERIA 41.77N 99.62W
06/15/2004 0.75 INCH LOUP NE PUBLIC
&&
CDHLocal storm report, Jun 15, 8:35 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT ... CORRECTION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
835 PM CDT TUE JUN 15 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0815 PM HAIL 6 SW ALMERIA 41.83N 99.54W
06/15/2004 0.75 INCH LOUP NE PUBLIC
CORRECTED FOR TIME.
&&
CDHLocal storm report, Jun 15, 8:51 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
851 PM CDT TUE JUN 15 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0815 PM HAIL 25 NE NORTH PLATTE 41.39N 100.43W
06/15/2004 1.00 INCH LINCOLN NE FIRE DEPT/RESCUE
&&
CDHLocal storm report, Jun 15, 8:53 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT ... CORRECTION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
853 PM CDT TUE JUN 15 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0835 PM HAIL 25 NE NORTH PLATTE 41.13N 100.77W
06/15/2004 1.00 INCH LINCOLN NE FIRE DEPT/RESCUE
CORRECTION FOR TIME.
&&
CDHLocal storm report, Jun 15, 9:13 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
913 PM CDT TUE JUN 15 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0912 PM HAIL 10 SE ROSCOE 41.03N 101.46W
06/15/2004 0.75 INCH KEITH NE PUBLIC
&&
MBLocal storm report, Jun 15, 9:16 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
916 PM CDT TUE JUN 15 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0915 PM HAIL 5 WNW NORTH PLATTE 41.16N 100.86W
06/15/2004 1.00 INCH LINCOLN NE PUBLIC
&&
MBThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 7:06 PM CDT | Severe Thunderstorm Warning | LBF | Perkins | 54 min |
| Jun 15, 7:14 PM CDT | Severe Thunderstorm Warning | LBF | Custer | 61 min |
| Jun 15, 7:17 PM CDT | Severe Thunderstorm Warning | LBF | Lincoln | 58 min |
| Jun 15, 8:01 PM CDT | Severe Thunderstorm Warning | LBF | Perkins | 44 min |
| Jun 15, 8:08 PM CDT | Severe Thunderstorm Warning | LBF | Loup | 37 min |
| Jun 15, 8:14 PM CDT | Severe Thunderstorm Warning | LBF | Lincoln | 46 min |
| Jun 15, 8:16 PM CDT | Severe Thunderstorm Warning | LBF | Custer | 44 min |
| Jun 15, 8:29 PM CDT | Severe Thunderstorm Warning | LBF | Logan | 46 min |
| Jun 15, 8:45 PM CDT | Severe Thunderstorm Warning | LBF | Keith, Perkins | 60 min |
| Jun 15, 9:01 PM CDT | Severe Thunderstorm Warning | LBF | Lincoln | 44 min |
| Jun 15, 9:03 PM CDT | Severe Thunderstorm Warning | LBF | Custer | 57 min |
| Jun 15, 9:38 PM CDT | Severe Thunderstorm Warning | LBF | Chase, Hayes | 52 min |
| Jun 15, 9:43 PM CDT | Severe Thunderstorm Warning | LBF | Lincoln | 62 min |
| Jun 15, 9:46 PM CDT | Severe Thunderstorm Warning | LBF | Keith, Perkins | 59 min |
| Jun 15, 9:58 PM CDT | Severe Thunderstorm Warning | LBF | Custer | 62 min |
| Jun 15, 10:30 PM CDT | Severe Thunderstorm Warning | LBF | Frontier | 60 min |
| Jun 15, 10:45 PM CDT | Severe Thunderstorm Warning | LBF | Lincoln | 45 min |
| Jun 15, 10:59 PM CDT | Severe Thunderstorm Warning | LBF | Custer | 61 min |
| Jun 15, 11:24 PM CDT | Flash Flood Warning | LBF | Lincoln | 6 hr |
| Jun 16, 12:01 AM CDT | Severe Thunderstorm Warning | LBF | Custer | 44 min |
| Jun 16, 12:46 AM CDT | Severe Thunderstorm Warning | LBF | Holt, Wheeler | 59 min |
| Jun 16, 1:46 AM CDT | Severe Thunderstorm Warning | LBF | Holt | 59 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.